Medical Specialty >> Neurology

Doctors Lounge - Neurology Answers

Back to Neurology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/04/2017.

Forum Name: Headaches

Question: Pressure in back of head


 BigPaul - Mon Aug 22, 2005 6:28 pm

About a month and a half ago I was in a dark room and went to stand up and all of a sudden I was off balance and nearly fell down. All that week I didnt feel quite right in my head. One week to the day I had my first panic attack (prolly due to the dizziness because I'm quite paranoid about these sorts of things) I had a stress test done by my doctor just in case and it was alright. I had a blood test done which turned out normal. But since then I've been getting this Intense pressure in back of my head and problems seeing in one eye which sometimes moves over to my left eye. Its not quite like blurred vision more like when your in a dark room and you can feel how your eyes strengths are different. Also when I get this Pressure I start to sweat and I feel alittle dizzy or off balance all of which is made worse if i put my head up into the normal position. Its almost as if my head is on a spring and is being pushed down. I'm just worried these are signs of something more serious. My upper arms feel weak when this happens almsot like ive been working out and it usually goes away after about an hour or two but comes back the next day or later in the day. I have trouble sleeping at night now, the dark seems to make me feel worse so I have to sleep with the Television on. It's all just so strange. Any help would be appreciated. Thanks so much for your time.
 Jackie E. Pool, LPN - Tue Aug 23, 2005 10:27 am

User avatar BigPaul,
Have you ever been diagnosed with Anxiety Disorder? Your symptoms sound very indicative of this.The headache you have could very well be from tension, keeping your shoulder muscle tensed up without being aware you are doing this, staying in a hieghtened state of anxiety.
Anxiety can cause many symptoms such as dizzines, heart racing, sweating, problems with sleep, headaches, feelings of fear( usually described as impending doom), add those together and you will usually come up with a Panic attack.
I would suggest you make an appointment with your PCP and have Complete Metabolic Profile done, just to make sure there are no imbalances. If all is normal range, ask your doctor about an anti-anxiety medication. There are many excellent ones on the market.

Hope all goes well with you.
 BigPaul - Tue Aug 23, 2005 11:17 am

Well, She put me on Celexa alittle over a month ago but it was giving me the munchies so she decided to ween me off it and put me on buspar, which ive been on since this sunday 20mg a day. It realy all just worries me cause im paranoid anyway and I get on the ocmputer and look up symptoms which is about the worste thing someone like myself can do and the first thing I think is I've got a berry aneurysm or im having TIAs. Problem is with my lack of knowledge on the situation and my access to the internet it makes for a troublesom combonation. All of which is made worse by the fact that I'm losing my insurance at the end of this month. I dunno I think al I am really looking for is some reassurance that I'm prolly not going to have an aneurysm or stroke. But I don't know how often you see symptoims over a month in advance of such an event. But enough of my rambling, I have an appointment with my family phycision tomorrow I will talk to her about my worries and see what she thinks. I really do thank you for your speedy response, I've been driving everyone around me insane with my worries and your helping me worry less. So thank you very much.
 BigPaul - Mon Sep 19, 2005 5:52 pm

Well, I'm still here. I had went to the doctor a couple more times and now i seem to be having more problems with my eyes, Now i see mostly the walls around me in a shade of either red green or blue every now and again, sometimes it comes on after exercise some. Still get the dizziness from time to time. I had a Head CT with and without contrast it came back normal. All in all this is all making me feel crazy having people tell me theres nothing wrong with me. The doctor has me on Zoloft and Buspar now. My eyes blur in and out while im reading every now and again. I seem to be getting more floaters than usual also, and every once in a while i get this small pin prick of light flash in my eyes or a streak of light. I just don't know what to think anymore, but any ideas would be appreciated.
 Jackie E. Pool, LPN - Mon Sep 19, 2005 6:13 pm

User avatar I really think you should take your concerns back to your doctor. A medication change or dosage adjustment might be in order. If you are not satisfied with the answers you get from your current doctor, I would get a second opinion. Also remember to stay away from grapefruits while taking the Buspar.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us